69.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Docetaxel Number 2

4 REPLIES 4
helen1971
Member

Re: Docetaxel Number 2

Thanks for your replies ladies. It's good to know I'm not alone with the long list of side effects.

I really don't know what to do for the best. If I stick to 3 weekly then in 4 weeks I'll be all done and the thought of that is wonderful. I'm really hoping my body (and mind) will cope better this time. I kept thinking maybe I'm overreacting as the oncology team just kept telling me it was normal. I do wonder how they would be if they actually went through this themselves. Lol.

Helen x
Ali-B
Member

Re: Docetaxel Number 2

Hi Helen

 

I have just done my second 'T' and my side effects have been pretty much the same as for my first round. It sucks! I think the only thing I didn't have was ulcers and dry mouth but the rest you describe is pretty much the same albeit the severity varied. For the thrush I got Nystatin which treats both oral and vaginal thrush. But I also needed omeprazole and gaviscon for 5h1tty acid reflux. The thrush was pretty persistent and I needed to take the drops as prescribed for a good week. 

 

The aches were deffo kicked off by the injections, as soon as they were finished the aches subsided.

 

It totally fec'd with my moods and have had a number of meltdowns (which you might've seen in some of my posts). It's all par for the 5h1te course. I just have head down and keep going now. I can't wait for my final round.

 

Ali xx

Craftycatz1973
Member

Re: Docetaxel Number 2

Hi Helen, I have just come to the end of my docetaxel, I had 3 sessions in total. I felt very poorly on the first, quite good on the 2nd and rough again on the 3rd all with the same side effects as you. I was told that's all normal from the chemo unit, I had just ridden it out, I am now just over a week past chemo. I am still feeling quite rough but feeling better. The doc gave me Ompeprazole, for acid reflux, I take one a day and I also take Loperamide for loose bowels. Hope this helps.
Take care Carol
Nikki49
Member

Re: Docetaxel Number 2

Hi Helen, I'm assuming your steroid dose is double that, that you had on EC..... The reason you're feeling so down in the dumps is probably the downer you're on after you've finished taking them, everyone in my monthly group suffered these low moods after finishing their steroids.

 

I'm going to start with everyone is different blaa blaa but this was my experience.....I had oral thrush after the 1st dose of docetaxel again after the 2nd dose & I hate to say I never really got rid of it until I'd finished chemo it's bloomin miserable I feel your pain.  I suffered the most awful aches & pains, I described it as feeling like I'd been beaten up with a baseball bat so I complained bitterly to my onc hoping to score some extra strong pain killers for the next dose but he prescribed what he called the 'steroid tail' which is more steroids over more days but in decreasing doses each day, it was like a miracle cure and my final 2 doses were easy peasy compared to the 1st.  I did however feel more and more fatigued and it took me a long time to get over my last dose but I didn't care cause I knew I'd finished.

I definitely recommend you ask your team about it.

best of luck x

helen1971
Member

Docetaxel Number 2

Hello Ladies

 

Can anyone tell me if their side effects were less on cycle 2 of docetaxel??

 

I've had 3 EC and had first docetaxel (with herceptin) 11 days ago and I still feel pretty rough.  I've had everything from joint aches and pains, muscle pain, hot and cold sweats, night flushes, palpitations, oral thrush, ulcers, dry mouth, vaginal thrush and "the trots".  I've also been very emotional and have been crying over anything and nothing all week.  Bloods were checked Tuesday and surprisingly white cells were higher than they expected for that stage of the cycle so I guess the steroids/injections worked.

 

I'm hoping this is just my bodies reaction to the new drugs....please someone tell me I'm right!!!

 

Oncologist has suggested switching to weekly treatments but I have anxiety issues about the hospital and don't know what to do.  Do i stick with 2 more cycles and hope the pain is less or switch to 6 more and hope the side effects are minimal.  I just want this horrible part of my journey over with as soon as possible but don't think I can cope with side effects this bad ever again!!!

 

Hoping someone has some advice........Thanks Helen x